Narrow Results Clear All
- Device-related Complications 1
- Fatigue and Sleep Deprivation 1
- Medical Complications 1
- Medication Safety 2
- MRI safety 1
- Nonsurgical Procedural Complications 1
- Surgical Complications 1
Search results for ""
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This announcement informs professionals of a potential safety hazard when using CT brain perfusion scans to aid in the diagnosis of stroke. At one facility, patients received excessive doses of radiation.
Journal Article > Study
Volpp KG, Rosen AK, Rosenbaum PR, et al. J Gen Intern Med. 2009;10:1149-1155.
The safety impact of the ACGME trainee work hour restrictions remains controversial due to contrasting findings that have suggested benefit, harm, and no significant impact. This observational study analyzed all Medicare patients admitted to acute care facilities with a predefined set of primary diagnoses to estimate the 30-day mortality among high-severity medical admissions and the failure to rescue in postoperative surgical admissions. Investigators found no significant harm or benefit to patients with higher-severity illness compared with those with lower risk among both the medical and surgical patients. A past AHRQ WebM&M perspective discussed the impact of fatigue and extended shifts among trainees on the incidence of medical errors.
Morphine sulfate oral solution 100 mg per 5 mL (20 mg/mL): medication use error—reports of accidental overdose.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 10, 2011.
This announcement reveals a labeling change to reduce the potential for misadministration of a pain medication.